Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 3, 2014, 2:44 PM EDT for Saluda County, South Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2014, 2:44 PM EDT (18:44 UTC)
- Expired
- Sep 3, 2014, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Saluda County, SC
The radar
The Columbia radar (KCAE), 56 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:02 PM EDT | TSTM WND DMG | 8 Ne Saluda, SC | SALUDA DISPATCH REPORTED POWERLINES DOWN ON DENNY HWY AT BETHANY SCHOOLHOUSE RD. |
| Sep 3, 3:25 PM EDT | TSTM WND DMG | 2 Se Saluda, SC | SALUDA DISPATCH REPORTED TREES DOWN ON ROCK HILL RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS52 KCAE 031844
SVRCAE
SCC081-031930-
/O.NEW.KCAE.SV.W.0108.140903T1844Z-140903T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
244 PM EDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 330 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SALUDA...OR 12 MILES
NORTHWEST OF BATESBURG...AND MOVING NORTH AT 5 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SALUDA
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3417 8179 3417 8178 3418 8174 3417 8168
3416 8167 3415 8164 3411 8160 3412 8159
3408 8153 3390 8167 3397 8186
TIME...MOT...LOC 1844Z 203DEG 3KT 3402 8172
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:09 PM EDT, 35 minutes earlier.
Area forecast discussion, Sep 3, 2:09 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 209 PM EDT WED SEP 3 2014 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL CIRCULATE MOIST AIR INTO THE FORECAST AREA THROUGH THURSDAY. A PERSISTENT UPPER RIDGE WILL HELP MAINTAIN THE HOT TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... RIDGE ALOFT AND A MOIST SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE OVER THE ARE THROUGH TONIGHT. WEATHER CONDITIONS WILL BE SIMILAR TO THOSE OVER THE PAST SEVERAL DAYS. EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. BEST CHANCE IS TO THE NORTH AND WEST OF INTERSTATE 20 AS INDICATED BY HIGH RESOLUTION MODELS. RAIN CHANCE IS IN THE 30 TO 35 PERCENT RANGE. THUNDERSTORM COVERAGE SHOULD BEGIN DECREASING DURING THE EVENING. HIGH LOW-LEVEL MOISTURE AND COOLING WITH LIGHT WIND SHOULD RESULT IN AREAS OF FOG DURING THE EARLY MORNING HOURS. RECENT VERIFICATION FAVORS THE WARMER TEMPERATURE GUIDANCE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... HIGH PRESSURE AT THE SURFACE WILL REMAIN OFF THE SOUTHEAST COAST THROUGH THE PERIOD. THIS WILL KEEP A MOIST ONSHORE FLOW MOVING INTO THE REGION. STRONG HEATING DURING THE AFTERNOON WILL COMBINE WITH DEEP MOISTURE AND SOME CONVERGENCE ASSOCIATED WITH A LEE-SIDE TROUGH AND SEA-BREEZE FRONT TO HELP SUPPORT THUNDERSTORMS THURSDAY. THE LIMITING FACTOR BOTH DAYS WILL BE THE STRENGTH OF THE UPPER RIDGE ACROSS THE REGION...WHICH SHOULD HELP LIMIT THUNDERSTORM COVERAGE. WENT WITH GENERAL MODEL CONSENSUS OF POPS BETWEEN 20 AND 30 PERCENT. TEMPERATURES REMAIN WARM...AND WENT SLIGHTLY WARMER THAN CONSENSUS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE LONGER RANGE MODELS CONTINUE TO DISPLAY A COLD FRONT MOVING TOWARDS AND INTO THE REGION SATURDAY AFTERNOON/EVENING...WITH THE FRONT THEN STALLING JUST TO THE SOUTH OF THE FORECAST AREA EARLY NEXT WEEK. DUE TO THE FRONTAL PASSAGE...AND ITS PROXIMITY TO THE AREA NEXT WEEK...THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE PERIOD. DUE TO THE FRONTAL PASSAGE...TEMPERATURES SHOULD DROP BACK DOWN TO NEAR NORMAL NUMBERS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MAINLY VFR CONDITIONS THROUGH THE PERIOD. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON WITH THE BEST CHANCE TO THE NORTH AND WEST OF AREA TERMINAL. STORMS MAY LINGER INTO THE EVENING. STORM PROBABILITIES ARE IN THE 30-35 PERCENT RANGE SO NOT HIGH ENOUGH PROBABILITY TO INCLUDE MENTION IN TAFS AT THIS TIME. AS WAS THE CASE LAST NIGHT...WITH HIGH LOW LEVEL MOISTURE AND NOCTURNAL COOLING WILL LIKELY SEE AREAS OF FOG DEVELOP AFTER 09Z. AT THIS TIME WILL MENTION IFR CIGS AND VSBYS IN OGB AND AGS TAFS BETWEEN 1000 AND 13OO GMT. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING STRATUS AND FOG. SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 3, 3:43 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 343 AM EDT WED SEP 3 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 343 AM EDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:22 PM EDT | Special Weather Statement | CAE | McCormick | 38 min |
| Sep 3, 3:26 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Saluda | 49 min |
| Sep 3, 4:13 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 47 min |
| Sep 3, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 44 min |
| Sep 3, 5:05 PM EDT | Areal Flood Advisory | CAE | McCormick | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.